69.2K members
1.2M posts
cancel
Showing results for 
Search instead for 
Did you mean: 

Feeling low

7 REPLIES 7
ann-m
Community Champion

Re: Feeling low

Hi Lizzie,
Glad we’ve been of some help, in navigating all of this.
I don’t have the links, but evidence has come out recently about recurrence rates for bc, ranging from 10-40%, into the long term, hence the change in recommendation from 5 to 10 years for hormone treatment.
Therefore, the way I look at it, is that remaining on hormone treatment could further reduce these odds by up to 50%, so it’s worth it in my view.
I must say, that when I looked at it this way round & not just the Predict score, it rather clarified things for me.
As ever, these are only numbers & the majority of women would be fine anyway.
ann x
Lizzie
Member

Re: Feeling low

Goodness Ladies,

That's opened my eyes and given me something to think about. 

I hadn't really thought about recurrence, I was just thinking 2% that's a bit pants. 

Thank you, you've kind of opened my eyes. It all feels like a bit of a gamble - there are no certainties but I do know I would  like to be around for a long time yet - I am 51. I was 50 when diagnosed on my first mammogram.

I am so sorry about your Mets Moijan, thank you for being brave and honest.  Is  there any information out there on the risk of recurrence? 

Take care Ladies and Thank you xo

Moijan
Member

Re: Feeling low

Yes, Lizzie, I agree with Ann,

 

remember that once bc returns it is usually incurable........they don't tell everyone that and it's an important consideration which concentrates the mind.......

 

I was on Letrozole but stopped too soon and got the bc back.  In your case, I would very carefully weigh up the benefits versus the opposite, regarding stopping tamoxifen. Frankly it isn't fun at all having mets and if given the chance to relive my life, I would have stayed on letrozole!

 

try and get some clarity from the onc....but give tamoxifen a fair go...your onc might have a drug supplement which he thinks could help you.

 

very best of luck,

 

hugs, Moijan

ann-m
Community Champion

Re: Feeling low

Hi Lizzie,

With stats it sort of depends how you look at it. My Predict score gives a 1% benefit, which did make me question why I was on it, however, I have also read that tamoxifen can reduce the recurrence risk by up to 50%, as even low grade er+ bcs can have a higher chance of recurrence into the long term, whereas Predict only looks at 5 & 10 year survival, but not recurrence within these time frames. 

As ever, the whole thing is a bit of a minefield & obviously, you’ll make the best decision for you, good luck with it all. 

ann x

Lizzie
Member

Re: Feeling low

Thank you ladies, it's good to know there are more of us out there who get it. Today I am trying to be positive.
I'm starting slimming world on Wednesday and will be trying to be more active - recently I have managed work and little else. I was also premenopausal so am used to the hot flushes and sleepiness nights - if anything I am sleeping better now as I feel completely wiped out - just don't feel refreshed when I wake - feel like I could sleep all day too.
Anyway, baby steps and one day at a time. I will see how it goes.
The Predict measure has come back saying there is a 2% benefit - I really don't think that's enough to lose qmy uality of life for. I will give it a fair go and try and help myself as well with diet and exercise and take it from there.
Thank you Ann and Jo
ann-m
Community Champion

Re: Feeling low

Hi Lizzie,
You haven’t been in it for long & presumably, you have recently finished treatment, so there’s all of that to adjust to.
I’m sure you know this already, but I have found increasing my activity levels helpful, my weight has remained stable & I feel fitter as a result.
I was peri-menopausal at diagnosis, so was getting menopausal symptoms anyway, including a bit of weight gain. I enjoy my food, but I am now more careful in what I eat as well as the amount. I now realise I cannot get away with eating as I would have done when younger in order to maintain a healthy weight.
Obviously, we can all be affected, or not, in different ways, I have not had any particular issues with tamoxifen.
Wishing you well with it all.
ann x
Jobey68
Member

Re: Feeling low

Hi Lizzie, 

 

It can take a few months for your body to get used to Tamoxifen, I cetainly felt odd in the early days but it did settle, I also took an antidepressant with mine on my doctors recommendation to help with side effects And they did stop the flushes but Weight gain was a problem and just generally feeling sluggish and tired and just not myself .

My biggest issue after being on it for over two years was how it affected my joints , especially my knees and I had got to the point where I was struggling to walk and am now on a break from it while I try and get some mobility back , the biggest thing I've noticed is my energy has improved and I've shaken off that sluggish feeling although still battling with losing the weight 🙈 

I would say give it some time and see if it see if you feel any better, most of us have had some problem or another with it and some like myself have had to stop , just know that your not alone with this! Xx Jo 

Lizzie
Member

Feeling low

Hi,

I've been taking Tamoxifen for almost a month and feel a bit all over the place.

So far I've got a persistent metallic taste in my mouth, have had some problems with the lady bits and feel exhausted and just not with it.  I'm feeling quite low but don't want to burden my other half - he gas some idea and is very supportive but I just feel like I should be over this now and getting back to normal.

I've also piled on the weight which is not helping but struggling to find any get up and go.

I'm really sorry to post so negatively on here - I'm usually very positive. Any tips or advice would be  gratefully received.xo